MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR373720
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore: on (b)(6) 2024, the patient was to be implanted with 37mm x 20cm gore® tag® conformable thoracic stent graft with active control system (cads device) to treat aortic dissection.After advancing to target lesion, the physician pulled out the primary deployment handle.After the primary sleeve deployment line was fully pulled out, the stent couldn't be deployed from proximal to distal.The physician tried to deploy the secondary sleeve.The stent still couldn't open.Therefore, it was removed out of patient.Another device was utilized to complete the procedure.The patient tolerated the procedure.The physician commented that no abnormal resistance was felt during deployment.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Update b4, d9.H6: c19 -a review of the manufacturing records indicated the lot met all pre-release specifications.The device evaluation showed the following: ¿ the fully constrained gore® tag® conformable thoracic stent graft with active control system (cmds) device was returned for evaluation.The primary deployment line (pdl) was identified to be broken near the proximal end.The primary deployment line that remained connected to the primary deployment knob was not returned.The observations of the device evaluation support the physician¿s report of the device not expanding to intermediate diameter following primary deployment.The device was not partially expanded.¿ primary deployment not completing is likely due to the primary deployment line breaking.The deployment line appears to have broken due to multiple cuts.The cause of the primary deployment line breaking could be attributed to the physician cutting the proximal sleeve prior to the procedure as reported in the event description.¿ the secondary deployment knob and attached secondary deployment line were separated from the white handle body and were not returned.The device likely did not expand when the sdl was removed due to the device remaining constrained in the primary sleeve.¿ based on this investigation, there is no evidence to suggest a manufacturing deficiency.The gore® tag® conformable thoracic stent graft instructions for use (ifu) states the following: "any modification made to the device may cause serious surgical consequences or injury to the patient.".
 
Event or Problem Description
On (b)(6) 2024, the patient was to be implanted with 37mm x 20cm gore® tag® conformable thoracic stent graft with active control system (cads device) to treat aortic dissection.After advancing to target lesion, the physician pulled out the primary deployment handle.After the primary sleeve deployment line was fully pulled out, the stent couldn't be deployed from proximal to distal.The physician tried to deploy the secondary sleeve.The stent still couldn't open.Therefore, it was removed out of patient.Another device was utilized to complete the procedure.The patient tolerated the procedure.The physician commented that no abnormal resistance was felt during deployment.The physician cut part of the front sleeve to protect subclavian artery prior to the procedure.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
pixie xi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21135029
Report Number2017233-2025-05715
Device Sequence Number7516909
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public00733132646821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTGMR373720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown